… Continued …
Type-2 diabetes! Diabetes is the leading cause for kidney failure (see more in this post). So it makes sense if we pay attention on this.
Uncontrolled high blood sugar can hurt the kidneys, making the imbalance properties in the blood. For example, it can cause the urine become more acidic than normal. As a result you’re likely to develop stones.
Renal tubular acidosis! Almost similar to diabetes, this electrolyte disorder can provoke too much acid in the body including in the urine.
Gouty arthritis! It usually has to do with uric acid build up in the body. This high uric acid level would cause uric acid kidney stones more likely in the urinary tract.
Urinary tract infections, which are more common in women than men! An infection in the urinary tract can affect the normal function of your urinary system. This may provoke imbalances in the urine, making stones more likely to form. Interestingly, kidney stones are also a risk factor of urinary tract infection.
Hyperparathyroidism! If something goes awry with your parathyroid glands, they can become so reactive to product too much hormones. As a result, certain properties in the blood and urine (calcium for example) may increase higher than normal.
Digestive problems! Anything that affects the digestive process, especially if it affects the absorption of fluid and calcium, would contribute to cause stones formation in the urinary tract. Some examples are inflammatory bowel disease, extreme chronic diarrhea, or gastric bypass surgery.
Certain genetic conditions! For example; birth defect that affects the kidneys structure or causes overgrowth of cysts in the kidneys.
Furthermore, certain medications may also increase the risk of kidney stones. Some are as follows:
- Some medications for treating HIV and AIDs.
- Some antibiotics, such as sulfa antibiotics and ciprofloxacin.
- Certain diuretics for hypertension. Not all diuretics provoke kidney stones. Thiazide-type diuretics are probably helpful to prevent stones.
If you’re in doubt to your condition or certain medications you’re taking, consult more with your doctor to get more guidance!